View : 15 Download: 3

Etanercept-induced systemic lupus erythematosus in a patient with rheumatoid arthritis

Title
Etanercept-induced systemic lupus erythematosus in a patient with rheumatoid arthritis
Authors
Kang M.-J.Lee Y.-H.Lee J.
Ewha Authors
이지수
SCOPUS Author ID
이지수scopus
Issue Date
2006
Journal Title
Journal of Korean Medical Science
ISSN
1011-8934JCR Link
Citation
vol. 21, no. 5, pp. 946 - 949
Indexed
SCI; SCIE; SCOPUS; KCI WOS scopus
Abstract
Tumor necrosis factor (TNF) is known to play a critical role in the pathogenesis of rheumatoid arthritis (RA). Etanercept is a recombinant soluble fusion protein of TNF type II receptor and IgG, which acts as a specific TNF- antagonist. Anti-TNF-therapy has been an important advance in the treatment of RA. However, induction of autoantibodies in some proportion of patients treated with TNF inhibitors raised concerns for development of systemic autoimmune diseases such as systemic lupus erythematosus (SLE). Although new autoantibody formation is common with anti-TNF therapy, there are only rare reports of overt SLE, most of which manifested without major organ involvement and resolved shortly after discontinuation of the therapy. We describe a 55-yr-old Korean woman who developed overt life threatening SLE complicated by pneumonia and tuberculosis following etanercept treatment for RA. This case is to our knowledge, the first report of etanercept-induced SLE in Korea. Copyright © The Korean Academy of Medical Sciences.
Appears in Collections:
의학전문대학원 > 의학과 > Journal papers
Files in This Item:
001.pdf(182.17 kB)Download
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE